MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; SPONGE,LAP,18"X18",STD,XR,ST,5/PK,40PK/C

Medline Industries, LP MEDLINE; SPONGE,LAP,18"X18",STD,XR,ST,5/PK,40PK/C
Catalog Number MDS241518XI
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "concerns were raised regarding the resistance and quality of the material (fine-weave compress) compared to the standard brand used.Issues include low absorption capacity and size discrepancies, as it only matches the standard dimensions when stretched.".
 
Additional Manufacturer Narrative
The reporter described concerns regarding the resistance and quality of the material (fine-weave compress) compared to the standard brand used, including low absorption capacity and size discrepancies, as it only matches the standard dimensions when stretched.The customer did not provide physical or photo samples for review, and analysis of complaint data was performed with trending conducted over the past two years by all versions of the product.Based on the results of the investigation, medline was unable to confirm the reported issue or that the product failed to meet specifications; without a physical sample or picture, the ability to establish that the root cause was directly related to the manufacturing of the product was limited.It was determined that there were no other complaints with this product regarding this issue, making this an isolated incident, and no serious injury or death was associated with this complaint.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
SPONGE,LAP,18"X18",STD,XR,ST,5/PK,40PK/C
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
koushik pothamshetty
three lakes drive
northfield, IL 60093--275
MDR Report Key50947974
Report Number1417592-2026-54534
Device Sequence Number15859059
Product Code GDY
UDI-Device Identifier10193489091076
UDI-Public10193489091076
Combination Product (Y/N)N
Initial Reporter CountryPM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDS241518XI
Device Lot Number84322100083
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown